Category Archives: Toxicology

TCA Overdose

By Christie Lech, MD Please refer to EMRAP Classically, you see a wide QRS complex and a tall R wave in aVr (elevation in the terminal 40 msec of aVr) Treatment of your sick, dying TCA overdose patient – lots … Continue reading

Posted in 1Intermediate, Cardiology, EMRAP, Toxicology | Leave a comment

Pediatric Pearl: Pediatric Toxicology

By Christie Lech, MD Please refer to EMRAP – Pediatrics Pearl: Pediatric Toxicology Ethanol ingestions: Dr. Levine describes a case study of a 7 year old with an EtOH level in 400s at this EtOH level, you will see: CNS … Continue reading

Posted in 1Beginner, EMRAP, pediatrics, Toxicology | Leave a comment

EMRAP QT Prolongation

By Christie Lech, MD QT Prolongation   https://www.emrap.org/episode/2012/april/qtprolongation?link=episode-guide Prolonged QT intervals predispose patient’s to Torsades Examples of medications include antipsychotics and anti-emetics (i.e. Zofran) Amiodarone can cause Torsades; it can prolong the QTc by up to 80 msec at when the … Continue reading

Posted in 1Intermediate, Cardiology, EMRAP, Toxicology | Leave a comment

OHSU/Oregon Poison Center Journal Club: ECGs in TCAs – September 2008

By Eduardo Lacalle, MD http://www.ohsu.edu/emergency/education/courses/media/podcast/archive.htm Toxicologists in the 1980s developed EKG criteria in TCA overdose as a quicker substitute for measuring serum TCA levels (which at time took hours, now takes days as a send-out). Originally the EKG finding to … Continue reading

Posted in 1Advanced, Cardiology, OHSU, Toxicology | Leave a comment

EMCRIT 27 – Calcium Channel Blocker OD

by Kei Ko MD 40 yo gentleman comes in taking bunch of CCB’s what do you do? Calcium Channel Blocker OD CCB Classes Nifedipine and other dihydropyridines (amlodipine, felodipine, isradipine, nicardipine, nimodipine, nisoldipine) will cause profound hypotension without bradycardia, due … Continue reading

Posted in 1Advanced, Toxicology | Leave a comment